Alert archive / California / Wind Advisories in 2007
Wind Advisory 18, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 17, 2007, 3:19 PM PST. It took effect at Dec 17, 2007, 8:29 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 3:19 PM PST (23:19 UTC)
- In effect from
- Dec 17, 2007, 8:29 PM PST
- Expired
- Dec 18, 2007, 9:57 AM PST
- In force
- 13 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 172319 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 319 PM PST MON DEC 17 2007 ...WINDY CONDITIONS EXPECTED OVER LAKE COUNTY AND THE NORTHERN SACRAMENTO VALLEY LATE TONIGHT THROUGH MOST OF THE DAY TUESDAY... .A STRONG STORM WILL APPROACH THE NORTHERN CALIFORNIA COAST OVERNIGHT. THERE WILL BE A SHARP SURFACE PRESSURE GRADIENT WITH STRONG GUSTY WINDS DEVELOPING AFTER MIDNIGHT ALONG THE COASTAL RANGE AND INTO THE NORTHERN SACRAMENTO VALLEY. GUSTY WINDS WILL BECOME MORE WIDESPREAD BY THE AFTERNOON AFFECTING THE REST OF THE SACRAMENTO VALLEY IN THE AFTERNOON...AND WIND ADVISORIES MAY NEED TO EXPANDED. CAZ015-064-181245- /O.NEW.KSTO.WI.Y.0018.071218T0900Z-071219T0000Z/ NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- 319 PM PST MON DEC 17 2007 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. AREAS OF STRONG SOUTHERLY WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY. GUSTS TO 50 MPH ARE POSSIBLE OVER HIGHER TERRAIN IN SOUTHERN LAKE COUNTY. MODERATE RAIN IS ALSO EXPECTED WITH THIS SYSTEM OVERNIGHT AND THROUGH THE DAY. THE WINDS ARE EXPECTED TO DECREASE BY TUESDAY EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR FROM EXPOSURE TO GUSTY WINDS. $$
3 follow-up statements
000 WWUS76 KSTO 180429 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 829 PM PST MON DEC 17 2007 ...GUSTY WINDS WILL DEVELOP LATE TONIGHT INTO TUESDAY... .A STRONG COLD FRONT WILL INCREASE THE WINDS ACROSS THE AREA LATER TONIGHT INTO TUESDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH IN THE NORTHERN SACRAMENTO VALLEY AND EASTERN FOOTHILLS AFTER MIDNIGHT. OCCASIONAL GUSTS TO 45 MPH ARE LIKELY DURING THE DAY TUESDAY. GUSTY WINDS WILL SPREAD SOUTH TOWARD THE MARYSVILLE AND YUBA CITY AREAS BY TUESDAY MORNING. GUSTY WINDS ARE ALSO EXPECTED IN THE HILLS OF LAKE COUNTY. WINDS WILL BE ACCOMPANIED BY PERIODS OF RAIN TUESDAY. WINDS WILL SUBSIDE LATE TUESDAY AFTERNOON AS THE COLD FRONT SHIFTS EAST. CAZ016-181230- /O.EXB.KSTO.WI.Y.0018.071218T1200Z-071219T0000Z/ CENTRAL SACRAMENTO VALLEY- 829 PM PST MON DEC 17 2007 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH BY EARLY TUESDAY MORNING AS A COLD FRONT APPROACHES. GUSTS TO 45 MPH ARE POSSIBLE ALONG THE WEST SIDE OF THE VALLEY TUESDAY MORNING...AND NEAR THE EASTERN FOOTHILLS BY TUESDAY AFTERNOON. WINDS WILL BE ACCOMPANIED BY PERIODS OF RAIN...MAKING TRAVEL HAZARDOUS AT TIMES. WINDS AND RAIN WILL DECREASE LATE TUESDAY AFTERNOON AS THE COLD FRONT SHIFTS EAST OF THE AREA. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR FROM EXPOSURE TO GUSTY WINDS. $$ CAZ066-181230- /O.EXA.KSTO.WI.Y.0018.071218T0900Z-071219T0000Z/ NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 829 PM PST MON DEC 17 2007 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. GUSTS TO 45 MPH ARE LIKELY...ESPECIALLY TUESDAY MORNING. PERIODS OF HEAVY RAIN WILL ACCOMPANY THE GUSTY WINDS...MAKING TRAVEL HAZARDOUS AT TIMES. WIND AND RAIN WILL DECREASE LATE TUESDAY AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR FROM EXPOSURE TO GUSTY WINDS. $$ CAZ015-064-181230- /O.CON.KSTO.WI.Y.0018.071218T0900Z-071219T0000Z/ NORTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- 829 PM PST MON DEC 17 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH AFTER MIDNIGHT. GUSTS TO 45 MPH ARE LIKELY NEAR HILLS AND ELEVATED TERRAIN. GUSTS OVER 50 MPH ARE POSSIBLE IN THE HILLS OF SOUTHERN LAKE COUNTY. PERIODS OF RAIN WILL ACCOMPANY THE GUSTY WINDS...MAKING TRAVEL HAZARDOUS AT TIMES. WINDS AND RAIN WILL DECREASE LATE TUESDAY AFTERNOON AS THE COLD FRONT SHIFTS EAST OF THE AREA. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR FROM EXPOSURE TO GUSTY WINDS. $$ SG
000 WWUS76 KSTO 181236 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 436 AM PST TUE DEC 18 2007 ...STRONG PACIFIC STORM WILL BRING GUSTY WINDS THIS MORNING... .A STRONG COLD FRONT MOVED INTO NORTHERN CALIFORNIA THIS MORNING BRINGING STRONG WINDS TO THE NORTHERN SACRAMENTO VALLEY. THESE SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 40 MPH WILL SPREAD SOUTH AND EAST AS THE FRONT MOVES THROUGH THE NORTH STATE. THE WINDS WILL BE ACCOMPANIED BY PERIODS OF HEAVY RAIN. THE WINDS WILL SUBSIDE THIS AFTERNOON AS THE COLD FRONT SHIFTS EASTWARD. CAZ015-016-064-066-181800- /O.EXT.KSTO.WI.Y.0018.000000T0000Z-071218T1800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 436 AM PST TUE DEC 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY...LAKE COUNTY AND THE FOOTHILLS EAST OF THE SACRAMENTO VALLEY. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH IN THE NORTHERN SACRAMENTO VALLEY WILL SPREAD INTO THE CENTRAL VALLEY...LAKE COUNTY AND THE FOOTHILLS EAST OF THE SACRAMENTO LATER THIS MORNING. GUSTS TO 45 MPH ARE POSSIBLE IN ALL OF THESE AREAS BETWEEN THE PRE-DAWN HOURS AND ABOUT 10 AM THIS MORNING. WINDS WILL BE ACCOMPANIED BY PERIODS OF RAIN...MAKING TRAVEL HAZARDOUS AT TIMES. WINDS AND RAIN WILL DECREASE THIS AFTERNOON AS THE COLD FRONT SHIFTS EAST OF THE AREA. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. APPROPRIATE MEASURES SHOULD BE TAKEN TO AVOID PROPERTY DAMAGE THAT CAN OCCUR FROM EXPOSURE TO GUSTY WINDS. $$
000 WWUS76 KSTO 181757 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 957 AM PST TUE DEC 18 2007 CAZ015-016-064-066-181900- /O.CAN.KSTO.WI.Y.0018.000000T0000Z-071218T1800Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 957 AM PST TUE DEC 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. AS THE COLD FRONT ASSOCIATED WITH THE WINTER STORM MOVES EAST THROUGH THE INTERIOR OF NORTHERN CALIFORNIA THE SURFACE PRESSURE GRADIENT HAS RELAXED...AND THE STRONG GUSTY SOUTHEASTERLY WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS. WHILE THE ADVISORY HAS BEEN CANCELLED THE WINDS CONTINUE TO BE GUSTY...SO ANYONE DRIVING THROUGH SACRAMENTO VALLEY AND FOOTHILLS TODAY SHOULD EXERCISE CAUTION ON THE SLICK WET ROADS. $$ RCH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 9:30 AM PST, 5 hours 49 minutes earlier.
Area forecast discussion, Dec 17, 9:30 AM PST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PST MON DEC 17 2007 .DISCUSSION... WATER VAPOR SHOWS SHORTWAVE WHICH BROUGHT STEADY RAIN TO THE VALLEY OVERNIGHT AND SNOW OVER THE MOUNTAINS HAS SHIFTED TO THE SOUTHEAST OF THE AREA. A WEAK SECONDARY SHORTWAVE CURRENTLY JUST OFF THE COAST WILL BRING A CONTINUED CHANCE OF SOME LIGHT RAIN SHOWERS OVER THE VALLEY THROUGH THE REST OF TODAY. MISTY/FOGGY...OVERCAST CONDITIONS WITH SOME LIGHT RAIN ARE PRESENT ACROSS THE VALLEY. UPSLOPE FLOW WILL CONTINUE SNOW SHOWERS OVER THE MOUNTAINS...MAINLY OVER THE WESTERN SLOPES OF THE SIERRA...WITH 1 TO 3 INCHES OF ADDITIONAL SNOW ACCUMULATION POSSIBLE THROUGH THIS AFTERNOON. HEAVIER SNOW HAS ENDED SO WILL ALLOW SNOW AND BLOWING SNOW ADVISORY TO EXPIRE AT 10 AM PST. SNOW AMOUNTS REPORTED FOR THE AREA INCLUDE 6 INCHES AT THE ALTA/BAXTER AREA 3700-3900 FEET...1 INCH AT QUINCY 3500 FEET...5 TO 8 INCHES AT SKI RESORTS OVER 6000 FEET...2 INCHES AT DUNSMUIR 2290 FEET. 4 INCHES FELL IN CHESTER AROUND 4500 FEET. A TRACE OF SNOW WAS REPORTED AT BURNEY AT 3000 FEET...WITH 5 TO 6 INCHES AT 4400 FEET ELEVATION IN THE BURNEY AREA. A TRACE OF SNOW WAS ALSO REPORTED AT PACIFIC HOUSE AT 3400 FEET. SNOW RATIOS UP TO 1:20 HAVE BEEN REPORTED OVER HIGHER ELEVATIONS. SNOW LEVELS SHOULD REMAIN FAIRLY CONSTANT DURING THE DAY AND INTO THE EVENING...GRADUALLY RAISING A BIT BY TUESDAY MORNING. AROUND .25 INCHES OF LIQUID FELL IN THE VALLEY OVERNIGHT...WITH 0.75 TO AN INCH IN THE MOUNTAINS. STRONGER AND MOISTER SHORTWAVE WILL PUSH IN LATER TODAY AND TONIGHT. THIS SYSTEM APPEARS TO BE MOVING IN A BIT QUICKER...SO WILL MOVE BEGINNING OF WINTER STORM WARNINGS UP SEVERAL HOURS. UP TO 3 FEET OF SNOW POSSIBLE OVER THE HIGHER PASSES. THIS SYSTEM WILL CONTINUE THROUGHOUT TUESDAY AND GRADUALLY LET UP TUESDAY NIGHT. && .AVIATION... MTNS WILL REMAIN OBSCD IN CLOUDS AND PRECIPITATION. SNOW LEVELS WILL GENERALLY RANGE FROM 035 OVER SHASTA COUNTY TO 045 FEET OVER THE WEST SLOPES OF THE SIERRA NEVADA FOR NEXT 24 HOURS ALTHOUGH SOME LOWER LEVELS MAY PERSIST THIS MORNING THROUGH ABOUT 19Z. A STRONGER SYSTEM WILL INCREASE WINDS OVER THE MTNS WITH SW GUSTS UP TO 50KT OVER THE HIGHER ELEVATIONS. FOR THE VLY CONDITIONS WILL CONTINUE TO REMAIN IFR THROUGH ABOUT 19Z WITH SOME IMPROVEMENT FOR THE AFTERNOON HOURS. EXPECT LCL VFR CONDITIONS TO DEVELOP THIS AFTERNOON BUT MAINLY EXPECT MVFR DUE TO VSBYS ESPECIALLY OVER THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VLYS. AREAS OF MVFR CIGS MAY PERSIST AS WELL WELL INTO THE AFTERNOON. && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WARNING FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR BURNEY BASIN/EASTERN SHASTA COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY...SHASTA LAKE AREA/NORTHERN SHASTA COUNTY...THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA AND WESTERN PLUMAS COUNTY INCLUDING THE LASSEN PARK AREA. &&
Hazardous weather outlook, Dec 17, 7:00 AM PST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST MON DEC 17 2007 CAZ013>019-063-064-066>069-181500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST MON DEC 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A PACIFIC FRONTAL SYSTEM MOVING THROUGH THE NORTH STATE IS BRINGING SNOW AND BREEZY WINDS TO THE SIERRA CASCADE RANGE THIS MORNING. THIS SYSTEM IS EXPECTED TO MOVE EAST OF THE CWA THIS AFTERNOON. ANOTHER WETTER SYSTEM IS FORECAST TO MOVE THROUGH NORTHERN CALIFORNIA TONIGHT BRINGING STRONG WINDS AND HEAVY SNOW. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A WET PACIFIC STORM SYSTEM IS EXPECTED TO BRING HEAVY SNOW TO THE NORTHERN CALIFORNIA MOUNTAINS WITH 2 FEET OR MORE OF SNOWFALL POSSIBLE AT THE HIGHEST ELEVATIONS BY TUESDAY NIGHT. GUSTY WINDS ARE LIKELY WITH THIS SYSTEM AS WELL. MORE WEATHER SYSTEMS ARE POSSIBLE THURSDAY AND SOMETIME OVER THE WEEKEND. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:42 AM PST | Winter Storm Warning | STO | 38 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.